Thunderstorm Wind, Grant
- When
- June 28, 2:30 PM CST
- Where
- Grant County, 2 mi S of Ulysses
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.550, -101.367
2 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 28, 1:15 PM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 215 PM CDT TUE JUN 28 2005 .DISCUSSION... DAYS 1-2... A LEAD SHORTWAVE TROUGH OVER THE DESERT SW WILL BE EJECTED NE ACROSS THE PLAINS TONIGHT AND WEDNESDAY. MEANWHILE, A STRONGER TROUGH WILL PROGRESS EASTWARD INTO THE NORTHERN PLAINS. MOISTURE CONVERGENCE WILL MAINLY BE NORTH OF OUR FCST AREA ALONG THE WARM FRONT TONIGHT. THE TRAILING COLD FRONT WILL PUSH ACROSS KANSAS WEDNESDAY. A FEW VERY HIGH BASED STORMS ARE POSSIBLE BY EVENING ALONG THIS FRONT. THE HOTTEST AIR WILL BE IMMEDIATELY SOUTH OF THE FRONT ON WED FROM DDC SOUTH, WITH MAXES POSSIBLY AS HIGH AS 105F. THE FRONT SHOULD BE IN FAR SOUTHERN KS OR OKLAHOMA BY THURSDAY AS MAXES COOL INTO THE UPPER 80S. ANY STORMS WILL BE ALONG AND SOUTH OF THE FRONT. DAYS 3-7... MODELS CONTINUE TO SHOW MUCH MORE PROGRESSIVE PATTERN ACROSS THE COUNTRY BY LATE THIS WEEK. ECMWF IS A BIT OF AN OUTLIER...ESPECIALLY LATER IN THE PERIOD WITH A RIDGE OVER THE WESTERN U.S. COMPARED TO THE GFS AND CANADIAN ALONG WITH MOST OF THEIR ENSEMBLE MEMBERS SHOWING A WEAK TROUGH IN THIS AREA. THE MAIN DIFFERENCE THIS MAKES OVER OUR AREA IS MORE OF A W-SW FLOW ACROSS KS BRINGING IN HOT AND DRY CONDITIONS. HAVE GONE WITH THE CANADIAN/GFS SINCE THEY HAVE BEEN CONSISTENT FROM RUN TO RUN AND ENSEMBLE MEMBERS IN LINE WITH THEM AS WELL. BEST CHANCE FOR PRECIP WOULD BE ON THURSDAY NIGHT/FRIDAY...MAINLY ACROSS THE FAR SOUTHERN COUNTIES AS A DISTURBANCE MOVES AND FRONTAL BOUNDARY WILL BE IN NORTHERN OK TO START THE PERIOD. AFTER THAT MOVES THROUGH...AS STATED EARLIER DRY AIR WILL BE ADVECTING UP THIS WAY FROM THE SOUTHWEST ALONG WITH MORE TEMPERATURES NEARING 100 BY SUN/MON. COULD POSSIBLY SEE AN ISOLATED STORM OR TWO DEVELOP ALONG LEE TROUGH NEAR CO/KS BORDER BUT WITH AS DRY AS IT WILL BE WOULD NOT EXPECT MUCH RAIN FROM THEM AND THEREFORE NOT EVEN WORTH A 20 POP AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 103 67 87 / 0 20 30 00 GCK 67 102 64 87 / 0 20 20 00 EHA 65 99 64 87 / 10 10 20 00 LBL 69 103 66 87 / 0 20 20 00 HYS 71 102 66 87 / 0 10 20 00 P28 72 102 70 90 / 0 20 30 00 && .DDC WATCHES/WARNINGS/ADVISORIES... .KS...NONE. && FINCH/GRZYWACZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 510 AM CDT TUE JUN 28 2005 KSZ030-031-043>046-061>066-074>081-084>090-291000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 510 AM CDT (410 AM MDT) TUE JUN 28 2005 .DAY ONE...THIS AFTERNOON AND TONIGHT THE RANGELAND FIRE DANGER INDEX WILL REACH THE VERY HIGH CATEGORY THIS AFTERNOON. HIGH TEMPERATURES RISING UP TO AROUND 100 DEGREES WILL RESULT IN AFTERNOON RELATIVE HUMIDITY VALUES DROPPING INTO THE 15 TO 25 PERCENT RANGE. GUSTY SOUTH WINDS WILL HELP DRY OUT MATURE AND CURED VEGETATION. OUTDOOR BURNING IS NOT RECOMMENDED. PEOPLE WORKING IN AND AROUND UNHARVESTED WHEAT FIELDS AS WELL AS STUBBLE FIELDS SHOULD EXERCISE EXTREME CAUTION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT TEMPERATURES ARE EXPECTED AGAIN ON WEDNESDAY AND WILL RESULT IN VERY HIGH FIRE DANGER CONDITIONS AHEAD OF A COLD FRONT THAT WILL MOVE SOUTH ACROSS WESTERN KANSAS BY LATE AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT DURING THE LATE AFTERNOON AND EVENING HOURS. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREATS FROM STORMS THAT DEVELOP. THE COLD FRONT THAT MOVES THROUGH THE AREA ON WEDNESDAY WILL BECOME STATIONARY ACROSS OKLAHOMA AND THE TEXAS PANHANDLE ON THURSDAY. TO THE NORTH OF THE FRONT, SCATTERED THUNDERSTORMS COULD DEVELOP OVER THE HIGH PLAINS OF EASTERN COLORADO AND BECOME ORGANIZED AS THEY MOVE INTO WESTERN KANSAS DURING THE EVENING HOURS. DAMAGING WIND, LARGE HAIL AND HEAVY RAIN WILL BE POSSIBLE FROM STORMS THAT DEVELOP. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. GERARD
The Dodge City radar (KDDC), 125 km away, was scanning. The volume nearest the first event began at 20:29 UTC.
2 thunderstorm wind, 2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460898, 5460899, 5460900, 5460901.